MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US 11/13 S-ROM 40MM M SPEC+3; S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US 11/13 S-ROM 40MM M SPEC+3; S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS
Model Number 1365-43-500
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cyst(s) (1800); Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Swelling/ Edema (4577)
Date of Event 09/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(6).Clinical notification received for revision due to metallosis.Date of implant: (b)(6) 2009, date of revision: (b)(6) 2021, (right hip).Treatment: revision of head and liner.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records operative notes were reviewed and indicated that on (b)(6) 2009, the patient underwent a right primary hip arthroplasty utilizing depuy synthes components with no intraoperative complications.On (b)(6) 2021, the patient underwent a right hip revision for adverse reaction to metal on metal debris.The hole eliminator, liner and head were revised.A large effusion ("brownish fluid"), a pseudocyst, trunnionosis, and lysis in the trochanter, around the sleeve and inferior to the cup was found requiring bone grafting.The posterior capsule was found to be atrophic.The surgeon remarks that there was no wear found on the head and liner and believes the metallosis occurred from the trunnion.The trunnion and morse taper were cleaned as much as possible before the new head was impacted.No product deficiency noted of the hole eliminator or reason for the revision of this product.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.All available patient x-rays were reviewed, and examination can not confirm the adverse event associated to the reported femoral head.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.Device history lot the alleged adverse symptoms, and the product code reported, are associated with the articulation between depuy metal-on-metal products.It has been determined that should additional reports be identified for related metal-on-metal complications, a device history record (dhr) review is not required.Therefore, a complaint database search and/or device manufacturing review will not be performed for the reported product associated with this investigation.

Brand Name
11/13 S-ROM 40MM M SPEC+3
Common Device Name
S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key12521059
Report Number1818910-2021-20948
Device Sequence Number5146419
Product Code LPH
UDI-Device Identifier10603295033776
UDI-Public10603295033776
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K060031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1365-43-500
Device Catalogue Number136543500
Device Lot Number2937498
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/03/2021
Supplement Date Received by Manufacturer09/23/2021
10/20/2021
Initial Report FDA Received Date09/23/2021
Supplement Report FDA Received Date10/05/2021
10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
11/13 S-ROM 40MM M SPEC+3; APEX HOLE ELIM POSITIVE STOP; PINNACLE MTL INS NEUT40IDX58OD; S-ROM*SLEEVE PRX ZTT, 20D-LRG; SROM STM STD 36+12L 15X20; UNKNOWN DEPUY CUP; 11/13 S-ROM 40MM M SPEC+3; APEX HOLE ELIM POSITIVE STOP; PINNACLE MTL INS NEUT40IDX58OD; S-ROM*SLEEVE PRX ZTT, 20D-LRG; SROM STM STD 36+12L 15X20; UNKNOWN DEPUY CUP
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight100